Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 160, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 23, 2015, 1:03 PM EDT for Burke County, Georgia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2015, 1:03 PM EDT (17:03 UTC)
- Expired
- Aug 23, 2015, 2:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
661
WUUS52 KCAE 231703
SVRCAE
GAC033-231800-
/O.NEW.KCAE.SV.W.0160.150823T1703Z-150823T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
103 PM EDT SUN AUG 23 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BURKE COUNTY IN EAST CENTRAL GEORGIA...
* UNTIL 200 PM EDT
* AT 1PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
EDGEHILL TO 8 MILES SOUTH OF BARTOW...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...SARDIS...MIDVILLE...GIRARD...VIDETTE AND COLEMANS
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3283 8231 3293 8227 3308 8229 3320 8224
3323 8187 3301 8160 3291 8176 3295 8182
3295 8186 3292 8196 3292 8208 3288 8213
3281 8215 3280 8221
TIME...MOT...LOC 1659Z 256DEG 48KT 3311 8254 3276 8248
$$
SJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 10:03 AM EDT, 3 hours earlier.
Area forecast discussion, Aug 23, 10:03 AM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1003 AM EDT SUN AUG 23 2015 .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA THROUGH MONDAY. AN UPPER LEVEL DISTURBANCE WILL CROSS THE AREA THIS AFTERNOON WITH A WEAK COLD FRONT MOVING THROUGH THE REGION LATE MONDAY. THIS WILL RESULT IN MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS BOTH DAYS WITH LOCALLY HEAVY RAINFALL POSSIBLE. DRIER AIR WILL BEGIN MOVING INTO THE REGION LATE TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. && .NEAR TERM /THROUGH TONIGHT/... WEAK SHORT WAVE CROSSING THE NORTHERN MIDLANDS PRODUCING A FEW SHOWERS. UPPER LEVEL TROUGH AND STRONGER SHORT WAVE...NOW OVER NORTHERN AL...WILL CROSS THE FORECAST AREA THIS AFTERNOON WITH WIDESPREAD SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS...AND POSSIBLY INTO TONIGHT. PWAT VALUES WILL AGAIN BE AROUND 2 INCHES AND WITH SLOW PROGRESSION OF THE CELLS LOCALLY HEAVY RAINFALL COULD AGAIN PRODUCE FLOODING OF LOW LYING AREAS. CONVECTION WILL DIMINISH THIS EVENING INTO TONIGHT AS THE UPPER LEVEL SHORT WAVE TRACKS EAST OF THE AREA. TEMPERATURES WILL GENERALLY BE AROUND 90 FOR AFTERNOON HIGHS WITH OVERNIGHT LOWS IN THE LOWER 70S. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... UPPER LEVEL SHORT WAVE WILL BE ALONG THE COAST BY DAYBREAK MONDAY AND MOVE INTO THE ATLANTIC BASIN MONDAY AFTERNOON. WEAK AND DIFFUSE FRONTAL BOUNDARY WILL CROSS THE FORECAST AREA MONDAY AFTERNOON AND EVENING...HOWEVER WITH A SLIGHTLY DRIER AIRMASS MOVING INTO THE REGION AND LESS UPPER LEVEL SUPPORT CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE LOWER MONDAY. REMAINS OF THE FRONT WILL MOVE OFF THE COAST MONDAY NIGHT INTO TUESDAY MORNING WITH HIGH PRESSURE AND DRIER AIR BUILDING INTO THE REGION LATE TUESDAY INTO TUESDAY NIGHT. LOW CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TUESDAY...MAINLY ACROSS THE EASTERN MIDLANDS AND SOUTHERN CSRA CLOSER TO THE FRONTAL BOUNDARY. HIGH TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 90S WITH OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM WITH HIGH PRESSURE AND DRIER AIR REMAINING IN CONTROL OF THE AREA FOR WEDNESDAY AND THURSDAY. UPPER LEVEL TROUGH DIGS OVER THE REGION ON THURSDAY WITH TROUGH AXIS FURTHER DIGGING ON FRIDAY. MODELS DIVERGE SLIGHTLY FOR FRIDAY THROUGH SATURDAY WITH THE GFS KEEPING THE TROUGH ALONG THE EAST COAST WHILE THE ECMWF EJECTS THE TROUGH AND BEGINS DEEPENING ANOTHER UPPER LEVEL TROUGH OVER THE MS VALLEY. CONCERN HERE WILL BE POTENTIAL FOR COOLING TEMPERATURES ALOFT WHICH COULD COMBINE WITH DIURNAL HEATING TO GENERATE CONVECTION. CURRENTLY COLD POOL APPEARS TO BE LACKING AND HAVE REMAINED WITH SLIGHT CHANCE POPS MAINLY OVER THE EASTERN MIDLANDS THROUGH MUCH OF THE LONG TERM DUE TO PROXIMITY OF THE UPPER LEVEL TROUGH. TEMPERATURES THROUGH THE LONG TERM WILL BE NEAR NORMAL WITH DAYTIME HIGHS IN THE UPPER 80S TO AROUND 90 AND OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... WIDESPREAD MVFR/IFR CIGS GRADUALLY LIFTING TO VFR THROUGH 16Z. CONVECTION EXPECTED THIS AFTERNOON INTO TONIGHT...ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE. INSTABILITY APPEARS WEAK THIS AFTERNOON AND LIFT MODEST HOWEVER. CIGS/VSBYS RESTRICTIONS EXPECTED IN THUNDERSTORMS. AREAS OF FOG/STRATUS POSSIBLE DURING THE PRE-DAWN HOURS ON MONDAY. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON AND EVENING SCATTERED SHOWERS AND THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 23, 4:37 AM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 437 AM EDT SUN AUG 23 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-240845- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 437 AM EDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. MINOR FLOODING IS POSSIBLE IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 23, 12:00 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1200 PM EDT SUN AUG 23 2015
GAZ040-063>065-231645-
MCDUFFIE-LINCOLN-RICHMOND-COLUMBIA-
1200 PM EDT SUN AUG 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN RICHMOND...
SOUTHERN LINCOLN...MCDUFFIE AND COLUMBIA COUNTIES...
AT 1159 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RAYLE TO NEAR NORWOOD TO DEEPSTEP...AND MOVING
EAST AT 30 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GROVETOWN...EVANS...THOMSON...MARTINEZ...HARLEM...LINCOLNTON...BLYTHE
AND DEARING.
LAT...LON 3364 8261 3363 8258 3366 8251 3365 8249
3380 8258 3382 8233 3349 8211 3329 8221
3327 8228 3331 8234 3331 8239 3334 8244
3336 8255 3341 8255 3346 8259 3361 8264
TIME...MOT...LOC 1559Z 268DEG 52KT 3385 8292 3341 8278 3303 8295
SJNThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 12:00 PM EDT | Special Weather Statement | CAE | Columbia, Lincoln, McDuffie | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.